Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva the cause of diminished sperm production
Dec 14, 2008

I have taken sustiva for with combivir since 2000. Fter the first 6 months my sperm production decreased until now it is non existent. My dctor for many years told me that the drugs could not cause this. Two years ago I started going to a new doctor and he said their has been evidence that sustiva can cause sperm supresion and depletion. This doctor change my meds to Intellence and Truvada andfelt that this should resolve the situation but has not. Can you give me the truth about this. Most important what can I do about turning around the no sperm production.

Thank You, Jerry

Response from Dr. Henry

HIV infection may decrease sperm production in some patients. The effect of individual HIV drugs is unclear since there are scattered reports but no consistent data linking any one drug to clearly decreased sperm production. Nutrition status, diabetes, history of epididymitis, hormone levels (ie testosterone), and non-HIV drugs can contribute. Referral to a urologist or reproductive medicine consultant is often useful. KH



Previous
lypoatrophy and drug change
Next
The Atripla Dreams

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement